Alert archive / West Virginia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 91, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 8, 2006, 6:54 PM EDT for Braxton County, West Virginia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2006, 6:54 PM EDT (22:54 UTC)
- Expired
- Jun 8, 2006, 7:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Braxton County, WV
The radar
The Charleston,WV radar (KRLX), 99 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1846 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 082255
SVRRLX
WVC007-082330-
/O.NEW.KRLX.SV.W.0091.060608T2254Z-060608T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
654 PM EDT THU JUN 8 2006
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRAXTON COUNTY IN WEST VIRGINIA
* UNTIL 730 PM EDT
* AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
NORTH OF GASSAWAY...OR ABOUT 11 MILES SOUTHEAST OF GLENVILLE...AND
MOVING SOUTH AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
SUTTON AND GASSAWAY...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3887 8067 3877 8087 3859 8090 3856 8066
3868 8055
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 4:30 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 8, 4:30 PM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 430 PM EDT THU JUN 8 2006 .SHORT TERM /TONIGHT AND FRIDAY/... CLOUDS CONT TO VACATE NW TO SE WHILE NUMEROUS RW ARE PRESENT IN THE CNTRL WV MTNS ATT. TCU CONTS DEVELOP IN CNTRL OH. ANY RW/TRW THAT DEVELOPS THIS AFTN PROPAGATES SSE. ATMS MODERATELY UNSTABLE WITH NIL CIN AND MUCAPES ARND 1.0KJ/KG. HWVR WITH THE LACK OF TRIGGER CANT SEE MORE THAN ISOLD-SCT CVRG THIS AFTN AND EVNG. NEXT POINT OF INTEREST IS S/W TRAVERSING THRU GEORGIAN BAY THAT IS SPAWNING TRW. ALL SHORT TERM HI-RES MDLS BRING QPF TO THE NRN WV MTNS AND PORTIONS OF NCNTRL WV BTWN 6-10Z. CONSEQUENTLY...BROUGHT POPS INTO THE LKLY RANGE OVRNGT FOR THE AFOREMENTIONED AREAS IN THE VCNTY OF EKN...DUE TO A CONSENSUS AMONGST THE MDLS. MID LVL WAVE RACES OFF TO THE E FRI MRNG ALLOWING DRY WX TO TAKE HOLD ACR THE ENTIRE FCST AREA. MID LVL MSTR STREAKS ACR TMRW AFTN AS WE REMAIN ON THE ERN PERIPHERY OF A MID LVL RDG. DIURNAL CU ALSO FCST FRI AFTN WITH LOW CONV TEMPS AND PLENTY OF LLVL MSTR. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... CLIPPER / MCS PASSES NW TO SE FRIDAY NIGHT AND ANOTHER SATURDAY NIGHT. MODELS HAVE CONVERGED ON A SOLUTION TO KEEP FRIDAY NIGHT SYSTEM SW OF THE AREA SO ROLLING WITH DRY FORECAST. UPPER PNA PATTERN FLATTENS WITH TIME AS SHORT WAVES TRAVERSE TOP OF RIDGE. NW FLOW ALOFT IS RATHER FLAT SO FRIDAY NIGHT SYSTEM MORE OF A CONVECTIVE COMPLEX THAT FORMS NEAR AND RUNS ALONG NW-SE ORIENTED BOUNDARY W OF FORECAST AREA. SATURDAY NIGHT SYSTEM IS BONAFIDE SHORT WAVE IN PNA FLOW THAT IS DEAMPLIFYING BY THAT TIME. SYSTEM THEREFORE TRACKS FARTHER N AND HAVE MAINTAINED OR INCREASED POPS SATURDAY NIGHT INTO SUNDAY. HAVE GONE WITH THUNDERSTORMS WITH THIS SYSTEM MAINLY ON LATE SPRING NOCTURNAL WARM ADVECTION WITH GOOD MOISTURE / INSTABILITY UPSTREAM. SYSTEM PULLS OUT LATE SUNDAY AND SUNDAY NIGHT. DEPENDING UPON EXACT TIMING OF ONE OR MORE SHORT WAVES COMING OVER THE RIDGE...HPC DEPICTS EXITING SYSTEM MONDAY. WENT DRY MONDAY NIGHT INTO BEFORE LARGER SHORT WAVE DIGS SE IN THE NW FLOW. THIS AT FIRST BRINGS AFOREMENTIONED NW-SE ORIENTED FRONT BACK NE INTO AREA INCREASING THE CHANCE FOR SHOWERS AND THUNDERSTORMS INTO WEDNESDAY. SHORT WAVE ITSELF THEN MOVES THROUGH THURSDAY INTO FRIDAY WITH CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS. THIS SHORT REAMPLIFIES PNA PATTERN AS IT MOVES E OF AREA THURSDAY NIGHT. SHOWED DRYING AND COOLING TREND DAY 7 NIGHT. CLOSER TO THE LOWER MAV ON LOWS FRIDAY NIGHT PER DRY SOLUTION. ROLLED WITH THE HIGHER NUMBERS SATURDAY WITH SUNSHINE BEFORE CLOUDS INCREASE AHEAD OF NEXT SYSTEM...THIS WAS CLOSE TO PREVIOUS PACKAGE. WENT WITH THE MAV SATURDAY NIGHT...MET WAS HIGHER BY AS MUCH AS TEN DEGREES...PROBABLY ON ACCOUNT OF MORE NORTHWARD POSITION OF FRONT AND TRACK OF LOW...AS WELL AS SLOWER TIMING. NOT MUCH IF ANY DEVIATION FROM PREVIOUS PACKAGE ON HIGHS SUNDAY AND LOWS SUNDAY NIGHT...NOR FROM HPC NUMBERS MONDAY THROUGH THURSDAY. && .PREV DISCUSSION... /ISSUED 127 PM EDT THU JUN 8 2006/ AVIATION /18Z TO 18Z/... ANY MVFR CIGS LIFT TO VFR BY 20Z AS DRIER AIR FILTERS IN BEHIND THE UPR AIR FEATURE. VFR CONDS ARE THE RULE UNLESS RW/TRW POPS UP THIS AFTN OR EVENING AS ANOTHER MID LVL DROPS S. AREAL COVERAGE OF STORMS TO LOW FOR ANY PREVAILING CONDS...SO JUST CB FOR THE TIME BEING. MVFR VIS DEVELOPS DURING THE PREDAWN HRS AFT AC DEPARTS ARND 6Z. ALL SITES SHOULD DROP TO MVFR...XPCT FOR EKN WHICH FALLS TO IFR. ANY FG OR LOW CLDS ERODES BY 13Z GIVING WAY TO VFR THE BALANCE OF THE FCST. PREV DISCUSSION... /ISSUED 1003 AM EDT THU JUN 8 2006/ SHORT TERM /REST OF TODAY/... 13Z SFC ANALYSIS ILLUSTRATES COLD FRONT ALONG THE I-79 CORRIDOR DOWN TO WIL WITH STRATUS BLANKETING MUCH OF THE AREA. PATCHY DZ HAS BEEN REPORTED BY SEVERAL COOPS VIA RR3 DATA. CLOUDS ARE A TOUGH CALL TDY AS LCL WRF AND WSETA SHOW OVC CONDS MUCH OF THE DAY WITH PARTIAL CLEARING OVR SERN OH. OPTED TO KEEP MCLDY TO OVC ALONG AND E OF THE CURRENT BAROCLINIC POSITION...WITH PCLDY POINTS W. GIVEN BKN-OVC TDY ACR MUCH OF THE CWA AND WEAK BAROCLINIC ZN...CONVECTIVE INSTAB WONT BE AS FAVORABLE LEADING TO RW RATHER THAN TRW. MAXT IS IN GOOD SHAPE ON THE COOL SIDE OF GUID WHILE MINOR ADJ WERE MADE TO POPS. PREV DISCUSSION... /ISSUED 314 AM EDT THU JUN 8 2006/ LONG TERM /FRIDAY THROUGH WEDNESDAY/... LOTS OF MODEL DIFFERENCES THIS PERIOD IN WHICH FORECAST CONFIDENCE IS ON THE LOW SIDE. HAVE TRENDED TOWARD THE GFS MODEL...WHICH IS BETTER SUPPORTED OVER THE NAM MODEL BY THE EURO MODELS. MODELS DO AGREE THAT THE STRONG UPPER RIDGE OVER THE WEST CENTRAL U.S. WILL FLATTEN ENOUGH FOR A VIGOROUS SHORT WAVE TO DROP ACROSS THE REGION SATURDAY AND SATURDAY NIGHT. MODELS BRING SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE CWA SATURDAY AFTERNOON INTO SATURDAY NIGHT AS THE FRONTAL SYSTEM TO OUR SOUTH IS PULLED NORTHWARD INTO THE TENNESSEE VALLEY...RESULTING IN ADDING SOME ISENTROPIC LIFT OVER OUR CWA. NOW THE PROBLEM. THE GFS THEN REBUILDS THE UPPER RIDGE SUNDAY AND MONDAY AS THE SHORT WAVE DROPS SOUTHEAST...RESULTING IN MOSTLY DRY CONDITIONS AS THE FRONTAL SYSTEM DROPS SOUTH AGAIN. THE NAM KEEPS THE UPPER RIDGE FLAT ENOUGH TO ALLOW SUCCEEDING SHORT WAVES AND THE FRONTAL BOUNDARY TO CONTINUE AFFECTING OUR CWA SUNDAY AND MONDAY. WITH CONFIDENCE NOT THAT GREAT...DID NOT WANT TO GO COMPLETELY DRY...SO HAVE KEPT SLIGHT CHANCE ALREADY IN THE FORECAST GOING FOR SUNDAY AND MONDAY...BUT HAVE DEFINITELY TRENDED TOWARD THE DRIER GFS SOLUTION. IN TRENDING TOWARD THE GFS SOLUTION... TEMPERATURES WILL BE AT TO SLIGHTLY BELOW NORMAL THROUGH MONDAY. BY THE MIDDLE OF NEXT WEEK...THE GFS SHOWS THE UPPER RIDGE FLATTENING AGAIN AND BRINGS IN MORE SCATTERED SHOWERS. THUS...THERE ARE SOME MENTION OF POPS IN ALMOST ALL PERIODS...LEAST BEING ON SUNDAY AND MONDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SHORT TERM...29 LONG TERM...TRM
Hazardous weather outlook, Jun 8, 6:26 AM EDT, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 626 AM EDT THU JUN 8 2006 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-091030- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 626 AM EDT THU JUN 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 8, 6:30 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 630 PM EDT THU JUN 8 2006 WVZ028-029-082300- BRAXTON-GILMER- 630 PM EDT THU JUN 8 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE...FOR NORTHERN BRAXTON AND WESTERN GILMER. AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER GLENVILLE...MOVING SOUTH AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE SAND FORK AND BURNSVILLE. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THESE STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:31 PM EDT | Severe Thunderstorm Warning | RLX | Braxton | 14 min |
| Jun 8, 7:33 PM EDT | Severe Thunderstorm Warning | RLX | Gilmer | 27 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.